Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Near central automorphisms of abelian torsion groups

Author: Jutta Hausen
Journal: Trans. Amer. Math. Soc. 174 (1972), 199-215
MSC: Primary 20K10
MathSciNet review: 0310090
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper is concerned with the normal structure of the automorphism group $ A(T)$ of an abelian torsion group T. The concept of the near center of a group is introduced in order to determine all subgroups of $ A(T)$ the centralizer of which has finite index. Consequences are the fact that the finite normal subgroups of $ A(T)$ are nilpotent if T is a primary group of infinite rank, and that every normal torsion subgroup of $ A(T)$ is contained in the center of $ A(T)$ if T is divisible.

References [Enhancements On Off] (What's this?)

  • [1] R. Baer, Primary Abelian groups and their automorphisms, Amer. J. Math. 59 (1937), 99-117. MR 1507222
  • [2] -, Finite extensions of Abelian groups with minimum conditions, Trans. Amer. Math. Soc. 79 (1955), 521-540. MR 17, 125. MR 0071425 (17:125a)
  • [3] H. Freedman, The automorphisms of countable primary reduced Abelian groups, Proc. London Math. Soc. (3) 12 (1962), 77-99. MR 24 #A3215. MR 0133381 (24:A3215)
  • [4] L. Fuchs, Abelian groups, Publ. House Hungarian Acad. Sci., Budapest, 1958. MR 21 #5672. MR 0106942 (21:5672)
  • [5] J. Hausen, Automorphismengesättigte Klassen abzählbarer abelschen Gruppen, Sympos. Studies on Abelian Groups (Montpellier, 1967), Springer, Berlin, 1968, pp. 147-181. MR 39 #5691. MR 0244376 (39:5691)
  • [6] -, Abelian torsion groups with artinian primary components and their automorphisms, Fund. Math. 71 (1971), 273-283. MR 0292934 (45:2015)
  • [7] -, Automorphisms of Abelian torsion groups with finite p-ranks, Arch. Math. 52 (1971), 128-135. MR 0289639 (44:6827)
  • [8] H. Leptin, Eilige Bemerkungen über die Automorphismen Abelscher p-Gruppen, Proc. Colloq. Abelian Groups (Tihany, 1963), Akad. Kiadó, Budapest, 1964, pp. 99-104. MR 29 #5929. MR 0168671 (29:5929)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K10

Retrieve articles in all journals with MSC: 20K10

Additional Information

Keywords: Abelian torsion group, automorphism, normal subgroups of automorphism groups, centralizers of subgroups of automorphism groups
Article copyright: © Copyright 1972 American Mathematical Society

American Mathematical Society